Alert archive / Nevada / Flash Flood Warnings in 2019
Flash Flood Warning 40, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Sep 2, 2019, 12:11 AM PDT for Clark County, Nevada. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 2, 2019, 12:11 AM PDT (07:11 UTC)
- Expired
- Sep 2, 2019, 2:15 AM PDT
- In force
- 2 hr
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Flood severity
- None
County Clark County, NV
The radar
The Las Vegas radar (KESX), 27 km from the middle of the area, began a volume at 07:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 00:00Z, 7.2 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 37 J/kg
- Mixed-layer CIN
- -81 J/kg
- Mixed-layer LCL
- 4263 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
148
WGUS55 KVEF 020711
FFWVEF
NVC003-020915-
/O.NEW.KVEF.FF.W.0040.190902T0711Z-190902T0915Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Las Vegas NV
1211 AM PDT Mon Sep 2 2019
The National Weather Service in Las Vegas has issued a
* Flash Flood Warning for...
Southern Clark County in southern Nevada...
* Until 215 AM PDT.
* At 1211 AM PDT, Doppler radar indicated thunderstorms producing
heavy rain over Cottonwood Cove Road. Flash flooding is expected
to begin shortly.
* Some locations that will experience flooding include...
Cottonwood Cove and Cottonwood Cove Campground.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3545 11489 3549 11490 3551 11468 3547 11467
3546 11467
$$
Morgan2 follow-up statements
951
WGUS75 KVEF 020747
FFSVEF
Flash Flood Statement
National Weather Service Las Vegas NV
1247 AM PDT Mon Sep 2 2019
NVC003-020915-
/O.CON.KVEF.FF.W.0040.000000T0000Z-190902T0915Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Clark NV-
1247 AM PDT Mon Sep 2 2019
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 215 AM PDT FOR
SOUTHERN CLARK COUNTY...
At 1245 AM PDT, Doppler radar indicated thunderstorms had drifted
west away from Cottonwood Cove Road. However, very heavy rain fell
on the road, and is likely flowing toward the river.
Some locations that will experience flooding include...
Cottonwood Cove and Cottonwood Cove Campground.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3545 11489 3549 11490 3551 11468 3547 11467
3546 11467
$$
Morgan927
WGUS75 KVEF 020922
FFSVEF
Flash Flood Statement
National Weather Service Las Vegas NV
222 AM PDT Mon Sep 2 2019
NVC003-020932-
/O.EXP.KVEF.FF.W.0040.000000T0000Z-190902T0915Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Clark NV-
222 AM PDT Mon Sep 2 2019
...THE FLASH FLOOD WARNING FOR SOUTHERN CLARK COUNTY HAS EXPIRED...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed any remaining road closures.
LAT...LON 3545 11489 3549 11490 3551 11468 3547 11467
3546 11467
$$
LericosWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Sep 1, 2:40 PM PDT, 9 hours 31 minutes earlier.
Area forecast discussion, Sep 1, 2:40 PM PDT, 9 hours 31 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 240 PM PDT Sun Sep 1 2019 .SYNOPSIS...Thunderstorm chances will increase this week as monsoonal moisture makes a return to the southern Great Basin and Mojave Desert. Thunderstorm chances will mainly impact areas south of I-40 this evening, but will gradually push north through the remainder of the week. Gusty winds and flash flooding will be the primary threats from these storms. Given increased clouds and shower activity, temperatures will cool to near normal values for early September. && .DISCUSSION...through Sunday. Once again, hot temperatures are impacting the region this afternoon with readings running several degrees above normal. Today will be the last day of excessive temperatures as the strong high pressure that has been sitting over the area shifts east and we also get an increase in monsoonal moisture. Mid level clouds have generally been increasing through the afternoon as the moisture starts making its push northward. Thunderstorms have increased in coverage this afternoon across central and southern Arizona and have developed just east of Mohave County. Local hires models have been rather consistent today in developing a thunderstorm complex that will track west across southern Mohave County and impact the Colorado River Valley this evening, likely between 8pm and midnight. Not only will there be potential of brief heavy rain, but strong gusty winds will be possible. Some of the models are showing outflow winds between 40+ mph affecting southern areas of Mohave County through the Colorado River Valley including Lake Havasu, so boaters should especially be cautious this evening and prepare for the potential for strong winds. This complex may continue into southern Nevada, but indications are that it will weaken significantly, but a few sprinkles will be possible overnight. Monsoon moisture will continue to push north over the next few days resulting in isolated to scattered showers and thunderstorms each afternoon through the end of the week, especially in the favored higher terrain. Gusty winds and the potential for flash flooding will be the biggest concerns as the upper steering flow remains fairly light through Wednesday. Beyond Wednesday, the models differ on how quick the moisture gets pushed out of the area. It's possible that we could see at least a chance of afternoon thunderstorms each day into next weekend as the trough off the west coast may not move in as quick. Temperatures will remain near to slightly above normal through the week. && .AVIATION...For McCarran...Winds will gradually shift to the south southeast by mid afternoon with gusts of 15-20 knots possible. Early this evening gusts will taper off as winds shift to the southwest at around 10 knots or less through early tomorrow morning. There continues to be a low-end chance of some brief, gusty outflow winds moving through the valley out of the southeast between 06z-09z associated with storms over northwest Arizona. If this scenario does occur, speeds do not look to to be very impactful leaving the wind shift as the main concern. Light, easterly winds are expected Monday morning which will then favor the southerly direction during the afternoon. However, this could change quickly as scattered showers and storms develop around Clark County between 20z-05z. For the rest of southern Nevada, northwest Arizona and southeast California...Outside of shower and storm development, winds will remain south to southwesterly today and tomorrow with gusts up to around 20 knots possible both afternoons. Hi-res models continue to indicated an area of showers and storms moving into Mohave County later this evening into tonight; pushing towards the Colorado River Valley terminals. Estimated wind shifts and VCSH have been included at these locations but confidence is low in these outflow winds making it all the way up into the Las Vegas Valley. A few showers could linger into Monday morning with afternoon showers and storms initiating between 19z-21z. Locally heavy rain, lightning, and gusty winds will be possible with storm activity Monday afternoon and evening. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && DISCUSSION...Gorelow AVIATION...Guillet For more forecast information...see us on our webpage: http://weather.gov/lasvegas or follow us on Facebook and Twitter
In the hours before
Local storm report, Sep 1, 10:12 PM PDT, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
1012 PM PDT SUN SEP 1 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1005 PM DUST STORM 1 WSW LAKE HAVASU CITY 34.48N 114.35W
09/01/2019 MOHAVE AZ TRAINED SPOTTER
SPOTTER REPORTS A DUST STORM IN LAKE HAVASU
CITY ALONG WILLOW AVENUE NEAR AZ 95 WITH
VISIBILITY TO NEAR ZERO.
&&
VARIANLocal storm report, Sep 1, 10:50 PM PDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
1050 PM PDT SUN SEP 1 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1025 PM DUST STORM 4 SE WILLOW VALLEY 34.87N 114.56W
09/01/2019 MOHAVE AZ LAW ENFORCEMENT
MOHAVE VALLEY LAW ENFORCEMENT REPORTED A
DUST STORM WITH VISIBILITY 30 TO 40 FEET.
&&
VARIANLocal storm report, Sep 1, 11:24 PM PDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
1124 PM PDT SUN SEP 1 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 PM TSTM WND GST 11 N BULLHEAD CITY 35.27N 114.58W
09/01/2019 M50 MPH MOHAVE AZ MESONET
GUST 50 MPH MEASURED AT KATHERINES LANDING.
&&
VARIANLocal storm report, Sep 2, 12:00 AM PDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
1200 AM PDT MON SEP 2 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1148 PM TSTM WND GST HOOVER DAM 36.01N 114.74W
09/01/2019 M70 MPH CLARK NV MESONET
MEASURED WIND GUST OF 70 MPH ALONG US 93 AT
THE HOOVER DAM BRIDGE. GUSTS EXCEEDING 58
MPH BEGAN AT 2337 PDT.
1135 PM FLASH FLOOD EARP 34.16N 114.30W
09/01/2019 SAN BERNARDINO CA DEPT OF HIGHWAYS
CALTRANS REPORTED SR 62 IS CLOSED AT PARKER
DAM ROAD DUE TO FLOODING.
1130 PM TSTM WND GST 10 SSE ESSEX 34.59N 115.21W
09/01/2019 M78 MPH SAN BERNARDINO CA MESONET
MEASURED GUST OF 78 MPH AT OLD WOMAN
MOUNTAIN. GUSTS EXCEEDING 58 MPH BEGAN AT
2310 PDT.
1118 PM TSTM WND DMG 5 S AMBOY 34.49N 115.74W
09/01/2019 SAN BERNARDINO CA LAW ENFORCEMENT
CHP REPORTED POWER POLES HAVE FALLEN OVER
AND ARE IN THE ROADWAY DUE TO HIGH WINDS.
&&
VARIANThe office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 1, 10:27 PM PDT | Severe Thunderstorm Warning | VEF | Clark | 63 min |
| Sep 1, 10:29 PM PDT | Dust Storm Warning | VEF | Clark | 61 min |
| Sep 2, 12:04 AM PDT | Severe Thunderstorm Warning | VEF | Clark | 41 min |
| Sep 2, 12:40 AM PDT | Severe Thunderstorm Warning | VEF | Clark | 50 min |
| Sep 2, 1:28 AM PDT | Dust Storm Warning | VEF | Clark, Esmeralda, Nye | 62 min |
Nearby
Flash Flood Warnings in Nevada, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.